MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number G2-M-IS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hyphema (1911); Intraocular Pressure Increased (1937); Visual Impairment (2138)
Date of Event 12/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: the device was not available; therefore, product testing on the actual device could not be performed.The device history record review of the manufacturing lot was performed and there were non-conformities found to be related to the reported event.A review of the device labeling was completed.Hyphema, elevated iop and decreased/impaired vision are identified in the labeling as known inherent risks of cataract/trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.Mfr# reference: (b)(4).
 
Event or Problem Description
It was reported that following uneventful right eye cataract plus trabecular micro bypass stent system procedure, the patient presented on day one (1) with a blood clot in the inferior angle.The patient¿s visual acuity was reported as ¿great.¿ on post-op day two (2), the patient¿s iop increased.The surgeon noted that there was expected mild intraoperative bleeding (heme) upon completion of the procedure, but not unusual.The surgeon conferred with glaukos medical monitor and provided the following additional information.The patient presented with 2-3+ suspended rbc's and a clot.The clot was described as a linear dark clot (2 x 6 mm) in the inferonasal angle which remained unchanged on post-op day three (3).Additionally, the surgeon started the patient on iop lowering drops and planned to monitor the patient for a possible anterior chamber (ac) washout in case of no improvement.Per report, the patient was not on blood thinners.The medical monitor related to the surgeon ways to prevent excessive reflux of heme into the ac, including options for monitoring the iop based on the patient status.Following the initial medical counsel, the surgeon reported that an ac washout was completed and noted that the stents were in perfect position.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information: b5, b6, b7, and g3.An adverse event appears to have occurred, but the information received does not suggest a problem with the device or the way it was used.Hyphema, elevated iop and decreased/impaired vision are established risks associated with use of the device, which is clearly specified in the product''s labeling.Based on the information received, the root cause of the reported event could not be conclusively identified.Mfr# reference: (b)(4).H3 other text : placeholder.
 
Event or Problem Description
Through follow-up the surgeon provided the following additional information.The hyphema was characterized as grade i (less than or equal to 1/3 anterior chamber volume) the anterior chamber (ac) was full of suspended red blood cells (rbcs) causing increased intra-ocular pressure (iop) associated with hand motion vision.Anterior chamber (ac) washout was performed and the reported event resolved.The patient status was reported as "doing great.".

Brand Name
ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
MDR Report Key9555587
Report Number2032546-2020-00002
Device Sequence Number2133320
Product Code OGO
UDI-Device Identifier00853704002203
UDI-Public0100853704002203
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P170043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberG2-M-IS
Device Lot Number123779
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Date Report Sent to FDA01/01/2005